Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


trustiva vs viraday

Feb 12, 2017

Can someone plz tell me which is the better option for 84 cd4 count viraday or trustiva

Response from Dr. Young

Hello and thanks for posting.

A quick internet search will reveal that both Viraday and Trustiva are generic co-formulations of the same medications- tenofovir DF, emtricitabine and efavirenz. Being the same ingredients, there's no obvious difference between the two products. These are the medications widely sold under the brand name Atripla in high income countries.

Current HIV medications (with the exception of combinations that use oral rilpirivine, such as Complera or Odefsey) can be used for people living with HIV without regard to CD4 cell count. Moreover, current global HIV treatment guidelines around the world strongly recommend treatment for all people living with HIV, without regard to CD4 cell count. Starting treatment as soon as possible after infection is associated with decreased health risks, including decreased risk of death, serious infections and cancer. With a count below 200, you have an AIDS-defining immune system depression and therefore, getting on, and staying adherent to medications is critically important for your health.

Since your count is below 200, you should also be taking trimethoprim/sulfa (Cotrimoxazole, also sold under other brand names) to prevent certain types of significant infections of the lung and/or brain.

I hope that this is helpful and wish you good health, BY



Previous
Hiv medication
Next
Kivexa + Norvir + Prezista taking at the same time

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement